MAUDE Adverse Event Report: BARD ACCESS SYSTEMS FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a sheared catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 8cm powerglide pro rt midline catheter assembly.The sample was received with the catheter advanced and the safety mechanism engaged.Usage residues were observed throughout the sample.Curved shape memory was observed throughout the catheter.Complete breaks were observed in both the coil and core wires.A longitudinally aligned split was observed in the catheter, approximately 1.5cm from the distal tip.Microscopic inspection of the needle revealed mechanical damage along the proximal edge of the bevel.Inspection of the core wire break site revealed a granular fracture surface with one region of increased luster.Curved shape memory was observed in the vicinity of the break.Inspection of the catheter split revealed a sharply defined irregular fracture surface.The fracture surface exhibited a glossy fracture surface.The wire break features and needle bevel damage were consistent with guidewire retraction against the needle bevel, likely at a sharp insertion angle.The catheter fracture features were consistent with perforation by the introducer needle tip.This can occur if the catheter is retracted against the needle and if the needle is further advanced following catheter advancement.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.¿ a lot history review (lhr) of redu0649 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the powerglide pro rt midline catheter sheared or broke.11/8/2019- additional information received stated, "catheter was inserted with no noticeable resistance.Threaded guidewire and catheter and it went fine.Tried to aspirate and got no blood return.Tried to flush and could not flush.Pulled catheter out of patient and the guidewire had broken off somehow and was inside the catheter.".

Brand Name
FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9341823
Report Number3006260740-2019-03585
Device Sequence Number2852769
Product Code FOZ
UDI-Device Identifier00801741140679
UDI-Public(01)00801741140679
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberN/A
Device Catalogue NumberF320088PT
Device Lot NumberREDU0649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2019
Initial Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1